MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26636
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - name and address: address line 2: (b)(6).D2a - common device name: dqy catheter, percutaneous; procode: dqy and lit catheter, angioplasty, peripheral, transluminal; procode: lit.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving angioplasty of the anterior tibial artery, an advance micro 14 ultra low-profile pta balloon catheter separated at the mid-shaft upon insertion of the device.Another manufacturer¿s 4-french sheath was used during the procedure.The anatomy was calcified, and resistance was encountered upon insertion and removal of the balloon catheter.The balloon was not inflated, as the catheter tore upon insertion.The device was removed over another manufacturer¿s 0.018-inch wire, without conducting a counterclockwise rotation of the catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6 (annex a) summary of event: as reported, during a procedure involving angioplasty of the anterior tibial artery, an advance micro 14 ultra low-profile pta balloon catheter separated at the mid-shaft upon insertion of the device.Another manufacturer¿s 4-french sheath was used during the procedure.The anatomy was calcified, and resistance was encountered upon insertion and removal of the balloon catheter.The balloon was not inflated, as the catheter tore upon insertion.The device was removed over another manufacturer¿s 0.018-inch wire, without conducting a counterclockwise rotation of the catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Additional information was received (b)(6) 2024.The device separated as it was pulled back out of the catheter.The balloon was not inflated, as the catheter would not advance across the lesion.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection was also conducted during the investigation.The complaint device was returned to cook for investigation.Examination of the complaint device confirmed that the catheter was separated into 3 pieces.The proximal piece measured 79.2 centimeters.The middle segment measured 73 centimeters with some elongation and kinking noted at three centimeters and 11 centimeters from the end.The distal segment measured 72.2 centimeters in length.The balloon was found shriveled up and damaged.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if resistance is met during withdrawal, apply negative pressure with a large syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and procedural issues caused this incident.The calcified lesion likely contributed to the resistance encountered during insertion, and when the device was attempted to be removed through the sheath, the resistance encountered upon removal caused the stress on the shaft that resulted in it separating.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2024.The device separated as it was pulled back out of the catheter.The balloon was not inflated, as the catheter would not advance across the lesion.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Udi related data quality updates only.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18347152
Report Number1820334-2023-01719
Device Sequence Number6222000
Product Code DQY
UDI-Device Identifier10827002266367
UDI-Public(01)10827002266367(17)231207(10)13609712
Combination Product (Y/N)N
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model NumberG26636
Device Catalogue NumberPTA3-14-150-2-10
Device Lot Number13609712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer02/22/2024
03/12/2024
08/05/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date03/07/2024
03/14/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FR CORDIS SHEATH; BOSTON V18 WIRE
Patient SexUnknown